MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Block h6: imdrf device code a040601 captures the reportable event of stent buckled, inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a left renal lithotripsy under left ureteroscope procedure in the left kidney performed on (b)(6).2023.During the procedure, when the flexible endoscope was completed, the stent could not be implanted smoothly.It was found that the bladder end of the stent was folded.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent was buckled.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a left renal lithotripsy under left ureteroscope procedure in the left kidney performed on (b)(6) 2023.During the procedure, when the flexible endoscope was completed, the stent could not be implanted smoothly.It was found that the bladder end of the stent was folded.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent was buckled.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: imdrf device code a040601 captures the reportable event of stent buckled, inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, a visual, media and functional evaluation noted that the bladder coil buckled accordion.Additionally, the suture and positioner were returned.No other problems with the device were noted.Taking all available information into consideration, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Based on the analysis, it is possible to conclude that this problem could be caused by operational factors, interaction of the device between the positioner and the guide wire.While the device was pushing up, such as excess of force applied over the device during the procedure, it could have contributed to the problem, consistently leading to device being buckled accordion.For the difficult to advance, the buckled accordion is evidence to conclude that during the procedure, the physician pushed and due to the difficult to advance, the device got buckled accordion.The as analyzed code related to this failure is going to be adverse vent related to procedure.Therefore, the most probable root cause is adverse event related to the procedure.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17981113
Report Number3005099803-2023-05551
Device Sequence Number11630530
Product Code FAD
UDI-Device Identifier08714729124429
UDI-Public08714729124429
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model NumberM0061921320
Device Catalogue Number192-132
Device Lot Number0030282232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/23/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown